| Catalog Number |
0113330 |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/19/2024
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, the surgeon attempted to fixate scar tissue and a double layered mesh using an optifix at (device #1).As reported, the fasteners were not fixating the mesh.Surgeon was provided with another optifix at device (device #2 - same lot) and experienced the same issue.Surgeon is very experienced issuing the optifix at device.The loose fasteners were removed from the patient and there was no patient injury.
Additional Manufacturer Narrative
As reported, optifix at fixation device did not hold the mesh.The subject device was not returned for evaluation.Based on the information available and without having the sample to evaluate, no conclusions can be made.Review of manufacturing records was performed and found that the device was manufactured to specification.The instructions-for-use (ifu) supplied with the device adequately describe the proper technique for fastener delivery.This mdr represents the bard davol optifix at (device #2).An additional mdr was submitted to represent the bard davol optifix at (device #1).Note: section a: through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.